Texas, 2009

Hail and Damaging Winds in Texas, March 26, 2009

March 26, 2009 · NWS EWX · 23 events in 5 counties and zones

A stalled boundary stretched from west to east along US Highway 90 and I-10 and combined with a subtle jet streak and weak short wave trough to cause severe thunderstorms (including some supercells) across western and southern portions of South Central Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

A stalled boundary stretched from west to east along US Highway 90 and I-10 and combined with a subtle jet streak and weak short wave trough to cause severe thunderstorms (including some supercells) across western and southern portions of South Central Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 26, 7:20 AM CST, 35 minutes earlier.

Area forecast discussion, Mar 26, 7:20 AM CST, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
820 AM CDT THU MAR 26 2009

.UPDATE...
UPDATED FORECAST TO INCREASE 1ST PERIOD POPS BY 10-20 PERCENT AND
EXPAND FURTHER WEST GIVEN ONGOING CONVECTION OVER THE RIO GRANDE
PLAINS AND 06Z NAM12 QPF.

OTHERWISE...FORECAST ON TRACK. NEW SUITE OF PRODUCTS OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 710 AM CDT THU MAR 26 2009/

AVIATION...
COOL POOLING OF AIR FROM EAST CENTRAL TX HAS HELPED ENHANCE THE
DRIZZLE AND LOW CIGS/VSBYS FOR MOST OF THE AREA. THE INVERSION
WILL REACH DRT IN THE NEXT HOUR, AND LOCALLY DENSE FOG IS POSSIBLE
AT ANY OF THE TAF SITES. MIXING SHOULD INCREASE FROM 15Z TO 16Z
TO SHUT DONW THE DRIZZLE, BUT A FEW SHOWERS COULD DEVELOP LATE
THIS MORNING ALONG AND EAST OF I-35. ISOLATED SVR STORMS WILL BE
POSSIBLE IN THE AFTERNOON MAINLY EAST OF I-35. EXPECTING THE VFR
CONDTIONS TO BE SHORTER LIVED THIS AFTERNOON/EVENING WITH MORE LOW
LEVEL MOISTURE AND LESS EVENING MESOSCALE INTERFERENCES. THUS LIFR
CONDITIONS AND DRIZZLE SHOULD BE A PREVAILING CONDITION AGAIN
TONIGHT ALONG I-35.

FIRE WEATHER...
EASTWARD SHIFTING DRYLINE THIS AFTERNOON AND STRONG MIXING COULD
RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS FOR A FEW HOURS
THIS AFTERNOON OVER VAL VERDE COUNTY. WINDS COULD BE MARGINAL...BUT
RH VALUES SHOULD DROP INTO THE SINGLE DIGITS OVER WESTERN PARTS OF
THE COUNTY. A FIRE WEATHER WATCH WAS ISSUED FOR THE PACIFIC FRONT
AND ASSOCIATED STORM SYSTEM FRIDAY. DRY CONDITIONS COULD DROP TO
BELOW THRESHOLDS BEFORE NOON, BUT WINDS ARE NOT EXPECTED TO PICK
UP UNTIL AROUND 18Z. STRONG WINDS COULD MAKE FOR ELEVATED FIRE
WEATHER CONDITIONS ACROSS MOST OF SOUTH CENTRAL TEXAS. PATCHY
LIGHT RAINS AND DRIZZLE SHOULD DRY OUT OF THE FINE FUELS AFTER
SEVERAL HOURS OF NW WINDS OF 15 TO 25 MPH. THUS CRITICAL FIRE WX
CONDITIONS MAY NEED TO BE CONSIDERED FOR FARTHER EAST IN LATER
SHIFTS.

PREV DISCUSSION... /ISSUED 434 AM CDT THU MAR 26 2009/

DISCUSSION...
FRONTAL BOUNDARY LIES ACROSS SOUTHERN PART OF CWA. EXPECT THE
BOUNDARY TO SHIFT BACK NORTHWARD TOWARD AS A WARM FRONT. THIS WILL
BRING A CHANCE FOR THUNDERSTORMS THIS AFTERNOON IN THE EASTERN
COUNTIES. THERE IS ALSO A CHANCE THAT SOME STORMS COULD BE SEVERE
AND SPC HAS OUR EASTERN REGION IN A SLIGHT RISK AREA.

FRIDAY THE COLD AIR WILL MOVE INTO THE AREA AND ENOUGH MOISTURE
WILL REMAIN TO PRODUCE ANOTHER CHANCE FOR PRECIP IN THE EAST.
STRONG WINDS WILL ACCOMPANY THE FRONTAL PASSAGE DURING THE
AFTERNOON AND EVENING. WIND ADVISORY WILL LIKELY BE NECESSARY.

ONCE THE FRONT IS THROUGH WINDS WILL CALM DOWN AND WEEKEND WILL BE
COOLER AND DRY. THE NEXT CHANCE FOR PRECIP LOOKS TO BE NEXT
TUESDAY/WEDNESDAY WITH THE NEXT FRONTAL SYSTEM.

WILL UPDATE LATER THIS MORNING WITH FIRE WEATHER DISCUSSION.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              79  63  74  44  66 /  30  10  30  10  10
AUSTIN BERGSTROM INTL AIRPORT  79  63  76  45  68 /  30  10  30  10  10
NEW BRAUNFELS MUNI AIRPORT     80  60  78  40  68 /  30  -   20  10  10
BURNET MUNI AIRPORT            79  59  68  39  64 /  20  10  20  10  -
DEL RIO INTL AIRPORT           87  59  75  45  75 /  20  -    0  10  -
GEORGETOWN MUNI AIRPORT        78  62  71  41  66 /  20  10  30  10  10
HONDO MUNI AIRPORT             84  62  81  41  70 /  30  -   10  10  10
SAN MARCOS MUNI AIRPORT        80  60  78  39  69 /  30  10  20  10  10
LA GRANGE - FAYETTE REGIONAL   78  66  81  42  65 /  50  10  30  10  -
SAN ANTONIO INTL AIRPORT       82  65  77  44  71 /  30  -   20  10  10
STINSON MUNI AIRPORT           83  65  81  44  71 /  30  -   20  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR
THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...DIMMIT...EDWARDS...
FRIO...KERR...KINNEY...MAVERICK...MEDINA...REAL...UVALDE...VAL
VERDE...ZAVALA.

&&

11/04/JB
Hazardous weather outlook, Mar 26, 5:00 AM CST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CDT THU MAR 26 2009

TXZ171>173-183>194-202>209-217>225-228-271100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
600 AM CDT THU MAR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY EAST OF A
LINE FROM LEXINGTON TO SEGUIN TO JOURDANTON LINE. THE SEVERE
THREAT IS MAINLY FOR LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON
INTO EARLY THIS EVENING.

AN EASTWARD MOVING DRYLINE IS EXPECTED TO PRODUCE NEAR CRITICAL
FIRE WEATHER CONDITIONS OVER VAL VERDE COUNTY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A FIRE WEATHER WATCH IS IN EFFECT FRIDAY FOR PORTIONS OF SOUTH
CENTRAL TEXAS GENERALLY EAST OF A KERRVILLE TO CASTROVILLE TO
JOURDANTON LINE. A PACIFIC COLD FRONT WILL BRING STRONG WINDS AND
VERY DRY CONDITIONS TO MUCH OF SOUTH CENTRAL TEXAS FRIDAY
AFTERNOON AND EVENING.

THE APPROACHING PACIFIC FRONT MAY PRODUCE WINDS REACHING WIND
ADVISORY LEVELS FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Local storm report, Mar 26, 6:14 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
714 AM CDT THU MAR 26 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             2 SSW JOLLYVILLE        30.42N  97.76W
03/25/2009  M2.00 INCH       TRAVIS             TX   COCORAHS

            HEN EGG SIZE HAIL CAUSED CAR DENTS AND DAMAGE TO ROOF
            SHINGLES.

&&

EVENT NUMBER 00379

BF
Local storm report, Mar 26, 6:19 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
719 AM CDT THU MAR 26 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             2 SSE JOLLYVILLE        30.43N  97.74W
03/25/2009  M2.50 INCH       TRAVIS             TX   COCORAHS

            TENNIS BALL SIZE HAIL BROKE HOUSE AND CAR
            WINDOWS...DENTED CAR...AND DAMAGED ROOF SHINGLES.

&&

EVENT NUMBER 00380

BF
Special weather statement, Mar 26, 7:20 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
820 AM CDT THU MAR 26 2009

TXZ202-203-261415-
KINNEY-UVALDE-
820 AM CDT THU MAR 26 2009

...A STRONG THUNDERSTORM WAS AFFECTING KINNEY AND UVALDE COUNTIES...

AT 818 AM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
NEAR ANACACHO...OR 8 MILES SOUTHEAST OF SPOFFORD...MOVING NORTHEAST
AT 20 MPH.

PEOPLE IN SOUTHEASTERN KINNEY AND SOUTHWESTERN UVALDE COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...ANACACHO...DABNEY...BLEWETT AND
CLINE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Local storm report, Mar 26, 7:39 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
839 AM CDT THU MAR 26 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             10 NNW AUSTIN           30.40N  97.81W
03/25/2009  M3.00 INCH       TRAVIS             TX   BROADCAST MEDIA

            MILWOOD SUBDIVISION NEAR DUVAL AND PARMER LN

&&

EVENT NUMBER 00381

JPB
Local storm report, Mar 26, 7:44 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 AM CDT THU MAR 26 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             CASTELL                 30.70N  98.50W
03/25/2009  E0.25 INCH       LLANO              TX   LAW ENFORCEMENT

0411 PM     HAIL             7 NNW ENCHANTED ROCK ST 30.61N  98.88W
03/25/2009  E1.75 INCH       LLANO              TX   PUBLIC

            PUBLIC REPORTED GOLFBALL SIZE HAIL SOUTHEAST OF
            CASTELL.

0435 PM     HAIL             CASTELL                 30.70N  98.50W
03/25/2009  M1.00 INCH       LLANO              TX   LAW ENFORCEMENT

            ALSO HEAVY RAIN CAUSING SOME FLOODING ON ROADWAYS

0441 PM     HAIL             5 WSW SUNRISE BEACH VIL 30.56N  98.50W
03/25/2009  M1.75 INCH       LLANO              TX   TRAINED SPOTTER

0445 PM     HAIL             SUNRISE BEACH VILLAGE   30.59N  98.42W
03/25/2009  M1.75 INCH       LLANO              TX   TRAINED SPOTTER

            VINYL SIDING DAMAGE ON NEARBY HOMES FROM LARGE HAIL

0452 PM     HAIL             KINGSLAND               30.66N  98.45W
03/25/2009  M0.75 INCH       LLANO              TX   TRAINED SPOTTER

0453 PM     HAIL             HORSESHOE BAY           30.54N  98.35W
03/25/2009  M2.00 INCH       BURNET             TX   TRAINED SPOTTER

0455 PM     HAIL             1 WSW HORSESHOE BAY     30.53N  98.37W
03/25/2009  M1.75 INCH       LLANO              TX   COCORAHS

            GOLFBALL SIZED HAIL REPORTED BY COCORAHS OBSERVER.
            STRONG WINDS IN ADVANCE OF HAIL.

0457 PM     HAIL             GRANITE SHOALS          30.59N  98.38W
03/25/2009  M0.50 INCH       BURNET             TX   TRAINED SPOTTER

            WIND GUSTS TO 50 MPH

0458 PM     HAIL             3 NE KINGSLAND          30.70N  98.42W
03/25/2009  M1.00 INCH       LLANO              TX   TRAINED SPOTTER

0508 PM     HAIL             MARBLE FALLS            30.58N  98.27W
03/25/2009  E1.25 INCH       BURNET             TX   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED HALF DOLLAR HAIL IN
            MARBLE FALLS AT THE INTERSECTION OF FM 1431 AND HIGHWAY
            281.

0511 PM     HAIL             MARBLE FALLS            30.58N  98.27W
03/25/2009  M1.75 INCH       BURNET             TX   LAW ENFORCEMENT

0511 PM     HAIL             8 SE CASTELL            30.62N  98.40W
03/25/2009  E1.75 INCH       BURNET             TX   PUBLIC

            PUBLIC REPORTED GOLFBALL HAIL SOUTHEAST OF CASTELL.

0525 PM     HAIL             SPICEWOOD               30.48N  98.17W
03/25/2009  E1.50 INCH       BURNET             TX   TRAINED SPOTTER

0530 PM     HAIL             1 N LAGO VISTA          30.47N  98.00W
03/25/2009  E1.00 INCH       TRAVIS             TX   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED 1 INCH HAIL 1 MILE
            NORTH OF THE LAGO VISTA AIRPORT.

0539 PM     HAIL             3 ESE LEANDER           30.55N  97.82W
03/25/2009  M1.00 INCH       WILLIAMSON         TX   COCORAHS

            COCORAHS OBSERVER REPORTED QUARTER SIZE HAIL IN
            LEANDER.

0539 PM     HAIL             2 SSE CEDAR PARK        30.49N  97.82W
03/25/2009  E1.75 INCH       WILLIAMSON         TX   TRAINED SPOTTER

            SPOTTER REPORTED GOLF BALL SIZE HAIL AND WIND GUST OF
            55MPH AT THE INTERSECTION OF HIGHWAY 183 AND 620.

0540 PM     HAIL             LEANDER                 30.56N  97.86W
03/25/2009  E0.88 INCH       WILLIAMSON         TX   TRAINED SPOTTER

            SPOTTER REPORTED NICKLE SIZE HAIL IN LEANDER.

0540 PM     HAIL             ANDERSON MILL           30.45N  97.81W
03/25/2009  E1.00 INCH       TRAVIS             TX   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED HAIL NEAR ANDERSON MILL
            AND HIGHWAY 183.

0540 PM     HAIL             CEDAR PARK              30.51N  97.83W
03/25/2009  M1.75 INCH       WILLIAMSON         TX   TRAINED SPOTTER

0540 PM     HAIL             ROUND ROCK              30.52N  97.67W
03/25/2009  E2.00 INCH       WILLIAMSON         TX   PUBLIC

0541 PM     HAIL             1 SSE LEANDER           30.55N  97.85W
03/25/2009  M1.00 INCH       WILLIAMSON         TX   COCORAHS

            COCORAHS OBSERVER REPORTED QUARTER SIZE HAIL COVERING
            THE GROUND SOUTHEAST OF LEANDER

0542 PM     HAIL             AUSTIN                  30.27N  97.74W
03/25/2009  M1.75 INCH       TRAVIS             TX   TRAINED SPOTTER

0542 PM     HAIL             1 ESE CEDAR PARK        30.51N  97.82W
03/25/2009  M1.00 INCH       WILLIAMSON         TX   COCORAHS

            COCORAHS OBSERVER REPORTED 1 INCH HAIL NEAR CEDAR PARK.

0544 PM     HAIL             1 SW ANDERSON MILL      30.44N  97.82W
03/25/2009  M1.75 INCH       TRAVIS             TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED GOLFBALL SIZE HAIL ON
            BRIMFEILD COURT.

0544 PM     HAIL             CEDAR PARK              30.51N  97.83W
03/25/2009  M1.75 INCH       WILLIAMSON         TX   TRAINED SPOTTER

0545 PM     HAIL             5 W GEORGETOWN          30.65N  97.77W
03/25/2009  E0.75 INCH       WILLIAMSON         TX   AMATEUR RADIO

            AMATEUR RADIO REPORT RELAYED BY NWS FORT WORTH.

0545 PM     HAIL             1 SE ANDERSON MILL      30.44N  97.79W
03/25/2009  E2.50 INCH       TRAVIS             TX   TRAINED SPOTTER

            SPOTTER REPORTED TENNIS BALL SIZE HAIL AT POND SPRINGS
            AND ANDERSON MILL ROAD.

0545 PM     HAIL             1 WSW WELLS BRANCH      30.44N  97.70W
03/25/2009  E2.00 INCH       TRAVIS             TX   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED 2 INCH HAIL AT WELLS
            BRANCH.

0545 PM     HAIL             3 SSE JOLLYVILLE        30.41N  97.73W
03/25/2009  E2.75 INCH       TRAVIS             TX   AMATEUR RADIO

            AMATEUR RADIO REPORTED BASEBALL SIZE HAIL AT WHISPERING
            VALLEY DRIVE AND DUVAL ROAD.

0545 PM     TSTM WND DMG     1 SW JOLLYVILLE         30.44N  97.76W
03/25/2009                   TRAVIS             TX   EMERGENCY MNGR

            AUSTIN EMERGENCY MANAGEMENT REPORTED POWERLINES DOWN AT
            12000 BLOCK OF DRINGENBERG DRIVE.

0545 PM     HAIL             4 S JOLLYVILLE          30.39N  97.75W
03/25/2009  E3.00 INCH       TRAVIS             TX   BROADCAST MEDIA

            TEACUP SIZE HAIL REPORTED BY MEDIA NEAR THE ARBORETUM.

0545 PM     HAIL             10 NNW AUSTIN           30.40N  97.81W
03/25/2009  M2.50 INCH       TRAVIS             TX   CO-OP OBSERVER

            AUSTIN GREAT HILLS NWS COOP OBSERVER REPORTED TENNIS
            BALL SIZE HAIL ON AND OFF BETWEEN 545PM AND 555PM.
            SHREDDED LEAVES...DENTS IN AUTOS AND GUTTERS ON
            ROOF...ALONG WITH A PATIO TABLE GLASS TOP SHATTERED.
            TSTM TOTAL RAINFALL OF 0.47 WITH TSTM WIND GUSTS E30 TO
            40 MPH.

0545 PM     HAIL             2 SSE JOLLYVILLE        30.43N  97.74W
03/25/2009  M2.50 INCH       TRAVIS             TX   COCORAHS

            TENNIS BALL SIZE HAIL BROKE HOUSE AND CAR
            WINDOWS...DENTED CAR...AND DAMAGED ROOF SHINGLES.

0545 PM     HAIL             10 NNW AUSTIN           30.40N  97.81W
03/25/2009  M3.00 INCH       TRAVIS             TX   BROADCAST MEDIA

            MILWOOD SUBDIVISION NEAR DUVAL AND PARMER LN

0550 PM     HAIL             1 S BRUSHY CREEK        30.49N  97.74W
03/25/2009  M1.00 INCH       WILLIAMSON         TX   COCORAHS

            COCORAHS OBSERVER REPORTED QUARTER SIZE HAIL SOUTH OF
            BRUSHY CREEK.

0550 PM     HAIL             2 SW BRUSHY CREEK       30.49N  97.77W
03/25/2009  M1.00 INCH       WILLIAMSON         TX   COCORAHS

            COCORAHS OBSERVER REPORTED QUARTER SIZE HAIL SOUTH OF
            BRUSHY CREEK.

0555 PM     HAIL             1 W PFLUGERVILLE        30.44N  97.64W
03/25/2009  M2.00 INCH       TRAVIS             TX   TRAINED SPOTTER

0555 PM     HAIL             3 SSE JOLLYVILLE        30.41N  97.74W
03/25/2009  M2.50 INCH       TRAVIS             TX   COCORAHS

            DENTS IN CAR...BROKEN CAR WINDOWS. HAIL SIZE MOSTLY 1
            TO 1.5 INCH.

0600 PM     HAIL             2 S PFLUGERVILLE        30.41N  97.62W
03/25/2009  E0.50 INCH       TRAVIS             TX   PUBLIC

            MEMBER OF THE PUBLIC REPORTED MARBLE SIZE HAIL SOUTH OF
            PFLUGERVILLE

0600 PM     HAIL             ROUND ROCK              30.52N  97.67W
03/25/2009  M1.75 INCH       WILLIAMSON         TX   TRAINED SPOTTER

            SOME DAMAGE TO ROOFS

0601 PM     HAIL             1 S ROUND ROCK          30.50N  97.67W
03/25/2009  M1.75 INCH       WILLIAMSON         TX   TRAINED SPOTTER

0615 PM     HAIL             2 SSW JOLLYVILLE        30.42N  97.76W
03/25/2009  M2.00 INCH       TRAVIS             TX   COCORAHS

            HEN EGG SIZE HAIL CAUSED CAR DENTS AND DAMAGE TO ROOF
            SHINGLES.

0630 PM     HAIL             COUPLAND                30.47N  97.38W
03/25/2009  E0.75 INCH       WILLIAMSON         TX   PUBLIC

&&

EVENT NUMBER 00337 00375 00338 00339 00346 00340 00341 00345 00342
00343 00347 00344 00373 00354 00348 00361 00362 00349 00350 00356
00364 00370 00355 00363 00351 00352 00353 00357 00359 00367 00368
00372 00378 00380 00381 00365 00366 00358 00382 00369 00376 00360
00379 00371

JPB
Special weather statement, Mar 26, 7:44 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 AM CDT THU MAR 26 2009

TXZ183-184-202-261445-
EDWARDS-KINNEY-VAL VERDE-
844 AM CDT THU MAR 26 2009

...A STRONG THUNDERSTORM WAS AFFECTING EDWARDS...KINNEY AND VAL VERDE
COUNTIES...

AT 842 AM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
6 MILES EAST OF AMISTAD VILLAGE...OR 7 MILES NORTH OF
DEL RIO...MOVING NORTHEAST AT 20 MPH. A SPOTTER REPORTED PEA SIZE
HAIL IN NORTHWEST DEL RIO NEAR LAKE AMISTAD.

PEOPLE IN NORTHWESTERN KINNEY...SOUTHWESTERN EDWARDS AND VAL VERDE
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

The radar

The Laughlin AFB radar (KDFX), 63 km away, was scanning. The volume nearest the first event began at 13:54 UTC.

Open the radar archive at this moment

Event by event

19 hail, 4 thunderstorm wind. Local standard time, as filed.

Hail, Val Verde

When
March 26, 7:55 AM CST to 7:57 AM CST
Where
Val Verde County, 4.19 mi N of Del Rio
Measured
0.75 in hail
Reported by
Public
Coordinates
29.430, -100.910

A thunderstorm moved across north of Del Rio and produced penny size hail at the Lonesome Dove RV park.

Hail, Uvalde

When
March 26, 8:15 AM CST to 8:17 AM CST
Where
Uvalde County, 1.21 mi E of Uvalde
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
29.220, -99.780

A thunderstorm moved through the Uvalde area and produced nickel size hail.

Hail, Uvalde

When
March 26, 8:22 AM CST to 8:31 AM CST
Where
Uvalde County, 2.28 mi SE of Uvalde to 1.21 mi E of Uvalde
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
29.200, -99.770

A thunderstorm moved through the Uvalde area and produced hail ranging from quarter to golf ball size. We received three reports of severe size hail from this storm.

Hail, Uvalde

When
March 26, 8:22 AM CST
Where
Uvalde County, 1.83 mi SE of Uvalde
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
29.200, -99.780

Hail, Uvalde

When
March 26, 8:24 AM CST
Where
Uvalde County, 1.21 mi E of Uvalde
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
29.220, -99.780

Hail, Medina

When
March 26, 9:15 AM CST to 9:17 AM CST
Where
Medina County, 1.83 mi NE of Yancey
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
29.150, -99.130

A thunderstorm produced quarter size hail in the Yancey area.

Hail, Uvalde

When
March 26, 9:40 AM CST to 9:42 AM CST
Where
Uvalde County, 3.9 mi SSE of Laguna
Measured
1 in hail
Reported by
Public
Coordinates
29.370, -99.970

A thunderstorm produced quarter size hail south of Laguna at Park Chalk Bluff.

Hail, Medina

When
March 26, 9:41 AM CST to 9:43 AM CST
Where
Medina County, 1.83 mi NE of Yancey
Measured
0.75 in hail
Reported by
Public
Coordinates
29.150, -99.130

A thunderstorm produced penny size hail north of Yancey.

Hail, Medina

When
March 26, 10:18 AM CST to 10:20 AM CST
Where
Medina County, 0.92 mi NE of Natalia
Measured
1 in hail
Reported by
Public
Coordinates
29.190, -98.860

A thunderstorm produced quarter size hail in the Natalia area.

Hail, Uvalde

When
March 26, 10:21 AM CST to 10:23 AM CST
Where
Uvalde County, Knippa
Measured
0.75 in hail
Reported by
Public
Coordinates
29.300, -99.630

A thunderstorm produced penny size at the Vulcan Materials plant in Knippa.

Hail, Medina

When
March 26, 10:22 AM CST to 10:23 AM CST
Where
Medina County, 0.92 mi NE of Natalia to 1.21 mi E of Coal Mine
Measured
1.75 in hail
Reported by
Public
Coordinates
29.190, -98.860

A thunderstorm produced hail ranging from penny to golf ball size in the Natalia and Lytle area.

Hail, Atascosa

When
March 26, 10:22 AM CST
Where
Atascosa County, Lytle
Measured
0.75 in hail
Reported by
Public
Coordinates
29.230, -98.800

Hail, Frio

When
March 26, 10:55 AM CST
Where
Frio County, 0.92 mi NW of Pearsall
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
28.890, -99.090

Hail, Frio

When
March 26, 11:28 AM CST
Where
Frio County, 0.92 mi NW of Pearsall
Measured
1 in hail
Reported by
Public
Coordinates
28.890, -99.090

Thunderstorm Wind, Frio

When
March 26, 11:30 AM CST
Where
Frio County, 3.1 mi ENE of Pearsall
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
28.890, -99.030

There was an eight inch diameter tree branch blown down.

Hail, Medina

When
March 26, 11:32 AM CST
Where
Medina County, 1.21 mi E of Devine
Measured
1.75 in hail
Reported by
Public
Coordinates
29.150, -98.900

Hail, Atascosa

When
March 26, 12:00 PM CST to 12:02 PM CST
Where
Atascosa County, 0.69 mi S of Charlotte
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
28.860, -98.700

The Atascosa County Sheriff's Office reported quarter size hail.

Thunderstorm Wind, Atascosa

When
March 26, 12:00 PM CST to 12:02 PM CST
Where
Atascosa County, 0.69 mi S of Charlotte
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
28.860, -98.700

The Atascosa County Sheriff's Office reported an estimated wind gust of 60 mph.

Thunderstorm Wind, Atascosa

When
March 26, 12:16 PM CST to 12:18 PM CST
Where
Atascosa County, 6.66 mi W of Christine
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
28.780, -98.610

The Atascosa County Sheriff's Office reported trees blown down.

Hail, Atascosa

When
March 26, 12:19 PM CST to 12:22 PM CST
Where
Atascosa County, 0.69 mi N of Christine
Measured
1.75 in hail
Reported by
Public
Coordinates
28.790, -98.500

Hail, Atascosa

When
March 26, 12:22 PM CST
Where
Atascosa County, 0.69 mi N of Christine
Measured
1.25 in hail
Reported by
Public
Coordinates
28.790, -98.500

Thunderstorm Wind, Atascosa

When
March 26, 12:22 PM CST
Where
Atascosa County, 0.69 mi N of Christine
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
28.790, -98.500

A tree was blown down.

Hail, Atascosa

When
March 26, 12:41 PM CST to 12:43 PM CST
Where
Atascosa County, Campbellton
Measured
0.75 in hail
Reported by
Public
Coordinates
28.750, -98.300

A resident reported penny size hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, March 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 155748, 155749, 155753, 161344, 161345, 155755, 155757, 155759, 155761, 155762, 155764, 161346, 161347, 161348, 161349, 161350, 161030, 161034, 161033, 161031, 161351, 161352, 161032.